Alert archive / California / Frost Advisories in 2007

Frost Advisory 2, NWS Eureka, CA

October 5, 2007

NWS Eureka, CA issued this frost advisory at Oct 5, 2007, 3:30 PM PDT. It took effect at Oct 6, 2007, 12:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2007, 3:30 PM PDT (22:30 UTC)
In effect from
Oct 6, 2007, 12:00 AM PDT
Expired
Oct 6, 2007, 4:59 AM PDT
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 052230
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
330 PM PDT FRI OCT 5 2007

.TONIGHT THROUGH EARLY SATURDAY MORNING CONDITIONS WILL BE
FAVORABLE FOR FROST FORMATION DUE TO THE COLD AIR MASS IN
COMBINATION WITH THE CLEAR SKIES AND LIGHT WINDS THAT ARE EXPECTED
OVER NORTHERN CALIFORNIA.

CAZ003-004-076-061130-
/O.NEW.KEKA.FR.Y.0002.071006T0700Z-071006T1600Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
330 PM PDT FRI OCT 5 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY. 

A COLD AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL
ALLOW AREAS OF FROST TO DEVELOP TONIGHT INTO SATURDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CAZ001-002-061130-
/O.NEW.KEKA.FR.Y.0002.071006T1000Z-071006T1600Z/
REDWOOD COAST-MENDOCINO COAST-
330 PM PDT FRI OCT 5 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY.

A COLD AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL
ALLOW AREAS OF FROST TO DEVELOP LATE TONIGHT INTO SATURDAY
MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
KENNEDY
1 follow-up statement
000 
WWUS76 KEKA 061159
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
459 AM PDT SAT OCT 6 2007


CAZ001>004-076-061300-
/O.CAN.KEKA.FR.Y.0002.000000T0000Z-071006T1600Z/
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
459 AM PDT SAT OCT 6 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST
ADVISORY. 

WIDESPREAD TEMPERATURES HOVERING IN THE MID TO UPPER 30S ARE NOT
EXPECTED THIS MORNING ACROSS FAR NORTHWEST CALIFORNIA. WHILE SOME
PROTECTED LOCATIONS WILL SEE FROST THIS MORNING...LOW TEMPERATURES
WILL GENERALLY RANGE FROM THE UPPER 30S TO THE MID 40S ACROSS THE
AREA.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 5, 4:40 AM PDT, 10 hours 50 minutes earlier.

Area forecast discussion, Oct 5, 4:40 AM PDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE EUREKA CA
440 AM PDT FRI OCT 5 2007

.SYNOPSIS...
AN UPPER LEVEL TROUGH OVER CALIFORNIA WILL SHIFT EASTWARD TODAY.
HIGH PRESSURE WILL BUILD BEHIND THE TROUGH THIS AFTERNOON AND
SUPPORT GRADUAL WARMING AND DRYING ACROSS NORTHWEST CALIFORNIA
THROUGH THE WEEKEND. A COLD FRONT WILL BRING ANOTHER CHANCE OF RAIN
EARLY IN THE WEEK.

&&

.DISCUSSION...
THE UPPER LEVEL TROUGH THAT HAS BROUGHT COOLING AND SHOWERS ACROSS
THE PACIFIC NORTHWEST WILL SHIFT EASTWARD TODAY. ISOLATED SHOWERS
OVER THE COASTAL WATERS AND COASTAL REGIONS WILL DIMINISH BY THE
AFTERNOON AS THE TROUGH EXITS THE AREA. HIGH PRESSURE WILL FILL IN
BEHIND THE TROUGH AND SUPPORT THE DEVELOPMENT OF BREEZY NORTHERLY
WINDS OVER THE COASTAL WATERS AND OVER COASTAL RIDGES IN THE
AFTERNOON. THE DEVELOPMENT OF OFFSHORE FLOW TONIGHT WILL SUPPORT
MOSTLY CLEAR SKIES ACROSS THE REGION.

EXPECT A GRADUAL WARMING AND DRYING TREND THROUGH THE WEEKEND. THE
00Z GFS SUGGESTS A WEAK FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA
SATURDAY...HOWEVER THE 06Z RUN TRACKS THE FRONT NORTH OF CALIFORNIA.
EXPECT THE RIDGE OF HIGH PRESSURE TO KEEP THE FRONT NORTH OF THE
AREA FOR NOW AND HAVE CONTINUED THE DRY FORECAST THROUGH THE
WEEKEND...WITH GRADUAL WARMING.

AN UPPER LEVEL TROUGH OVER THE GULF OF ALASKA WILL DEEPEN AND DIG
SOUTHWARD MONDAY AND BRING A MORE POTENT COLD FRONT ACROSS NORTHERN
CALIFORNIA. MODELS HAVE BEEN FAIRLY CONSISTENT OF FORECASTING THIS
FRONT...HOWEVER THE 00Z AND 06Z GUIDANCE FORECAST AN EARLIER ONSET
THAN PREVIOUS RUNS. THE LATEST GUIDANCE HAS THE FRONT REACH THE
COAST MONDAY NIGHT AND TRAVERSE ACROSS THE REGION TUESDAY. HAVE
INCREASED POPS SLIGHTLY FOR MONDAY NIGHT BUT HAVE OTHERWISE MADE
LITTLE CHANGE TO THE PREVIOUS FORECAST FOR THIS SYSTEM. FORECAST
PRECIPITABLE WATER NEAR 1.5 INCHES SUGGESTS THAT PLENTY OF MOISTURE
IS AVAILABLE TO GENERATE DECENT QPF WITH THIS SYSTEM. ISENTROPIC
ANALYSIS OF THE 300K SURFACE ALSO SHOWS LIFTING POTENTIAL AHEAD OF
THE FRONT. HAVE INCREASED POPS SLIGHTLY FOR MONDAY NIGHT BUT HAVE
OTHERWISE MADE LITTLE CHANGE TO THE PREVIOUS FORECAST FOR THIS
SYSTEM.

LONG RANGE MODELS FORECAST ANOTHER FRONT TO REACH NORTHERN
CALIFORNIA THURSDAY. THE FORECAST FOR WEDNESDAY IS UNCERTAIN AS THE
CHANCE FOR A BREAK IN RAIN IS DEPENDENT UPON HOW QUICKLY THE TUESDAY
FRONT MOVES ACROSS THE REGION...AND HOW PROGRESSIVE THE FOLLOWING
FRONT IS. TH

&&

.AVIATION...FEW SHOWERS OFFSHORE OVER THE OUTER WATERS (20-60NM)
WILL MOST LIKELY PARALLEL THE COASTLINE AND STAY OVER THE OCEAN. AIR
MASS STABILIZES TODAY AS SUBSIDENCE INCREASES AND DRYING NORTHERLY
FLOW DEVELOPS. WINDS WILL INCREASE THIS AFTERNOON AND IT WILL
PROBABLY GET FAIRLY BREEZY AND BUMPY IN THE LOWEST 3000 FEET. FOR
THE 05/12Z TAF CYCLE...VFR FOR ALL TERMINAL FORECASTS. DJB

&&

.MARINE...NORTHERLY WINDS WILL RAMP-UP INTO THE SMALL CRAFT ADVISORY
CATEGORY TODAY THROUGH THIS EVENING AS HIGH PRESSURE IN THE EAST
PACIFIC BUILDS TOWARD THE COAST AND LOW PRESSURE EXITS TO THE EAST.
NAM12 BOUNDARY LAYER HAS WINDS AROUND 35 KTS LATE THIS AFTERNOON AND
EARLY THIS EVENING SOUTH OF THE CAPE. OCCASIONAL GUSTS AROUND 35 KTS
CERTAINLY SEEM POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING
AS CONFLUENT NORTHERLY FLOW ALOFT DEVELOPS ON THE BACK SIDE OF AN
UPPER TROUGH. THE STRONG LOW LEVEL COLD AIR ADVECTION COUPLED WITH
THE CONFLUENCE ALOFT SEEMS TO MAKE FOR A GOOD NORTH WIND EVENT. THIS
WILL NEED TO BE MONITORED CLOSELY FOR PERHAPS LATER REVISIONS AND
UPGRADES TO THE MARINE FORECAST. WINDS LOOK TO DECREASE ON SAT AND
SUN AS A NEW SYSTEM POUNCES DOWN ON THE RIDGE AND THE TROUGH MOVES
FARTHER TO THE EAST. SEAS HAVE NOT BEEN AS HIGH AS THE WAVEWATCH 3
HAS BEEN INDICATING...RUNNING 1-2 FT TOO HIGH. HEIGHTS WERE STILL
FLUCTUATING AROUND 10 FT WITH PERIODS NEAR 12 SECONDS...AND WILL
CONTINUE WITH THE ADVISORY FOR HAZARDOUS SEAS THROUGH SAT MORNING.
THE BRIEF NORTH SURGE WILL LIKELY CREATE FRESH NW SWELL AND SEAS
WILL PROBABLY GO UP TONIGHT AND TAKE TIL SAT MORNING TO SUBSIDE.
LIGHTER WINDS AND LOWER SEAS ARE EXPECTED ON SUN AND MON. DGEX...GFS
AND ECMWF WERE IN FAIRLY GOOD AGREEMENT WITH ANOTHER UPPER TROUGH
APPROACHING NEXT WEEK TUE. GOING WITH A COMPOSITE OF THE 12Z GFS AND
00Z GFS FOR WINDS FOR TUE. WINDS MAY GO MODERATE GALE 30-40 KT FOR
4-6 HOURS AS THE FRONTAL RAIN APPROACHES THE COAST. WILL HOLD OFF ON
INSERTING GALE HEADLINES AS THERE STILL IS UNCERTAINTY ON THE TIMING
AND STRENGTH OF THE WINDS. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FROM PT ST
GEORGE TO PT ARENA OUT TO 60NM.

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Frost Advisories in California, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.